Clostridium difficile also know as C-difficile(C-diff) is a superbug found in nursing homes, long-term extended care facilities and hospitals. But any individual can become sick with the disease. Individuals with c-diff will experience long periods of diarrhea and inflammation of the colon. C-diff is a serious infection and is resistant to antibiotics. The condition can actually be brought on by the continous use of antibiotics to fight off another infection.
C-diff is highly contagious. The disease is found in the air, human and animal feces , soil and water. The bacteria can live on surfaces and rooms for a long period of time. Individuals with the disease are usually quarantined from other individuals while sick with the infection.
C-diff is has become extremely common during the past few years. Some individuals may have mild cases, while others can have extreme severe cases. Individuals have died from the condition. There are some symptoms individuals can look for if they have been taking antibiotics. Diarrhea for long periods of time for no apparent reason. A person will notice watery stools two or more times a day and this will last for the two or more days. They may also notice their stomach is extremely sore in certain areas and may have abdominal cramping.
There are severe incidents where individual will develop colitis. The colon becomes inflamed and the stomach lining becomes raw and bleed. Those who develop a more severe case can experience, dehydration, fever, loss of appetite, weight loss, nausea, diarrhea, and blood or pus in the stool.
C-difficile is a very serious health condition, and should be treated by health care professionals. Most individuals will experience some diarrhea during their life time, and many will experience it after taking antibiotics. Not every case of diarrhea is associated with C-diff. That is why it is important to see your doctor if you have long extended periods of diarrhea after using an antibiotic. Individuals who feel feverish, have nausea or any of the other symptoms listed above should seek out medical professional help.